Viewing 11 reply threads
  • Author
    Posts
    • #19697
      Meral temel
      Participant

      Hi dear friends,

      I just joined group. My mom has been diagnosed by ifp 2 years ago. She is using ofev now for 1 year but she has a lot of nausea problem. She cant eat . She lost 20 kilos and more.

      Her doctors could find solution to her nausea problem. They said it is side effect of ofev. Can you pleyou share with me how you handle it?. Do you experience nausea side effect as well ? .

      Her life became so uncomfortable

      She is taking nausea medicine. But that and other side effect of ofev causes diarrhea.

      She does not want to go out of house for many months because of these.

      Please help us if you can with sharing your methods

      Thank you so much

      Regards

      Meral

       

       

       

       

    • #19702
      Marsha Nichols
      Participant

      I had same problem with vomiting and feeling nauseous all day. I decided I couldn’t live like that. With my doctor, I went to one dose a day after dinner. I am on 150 mg. This works for me. My drug company suggested 2 doses a day of 100 mg.  I am unable to take it in the morning so stick to the evening dose. After 1 year, my doctor says I am nearly the same in the progress of the fibrosis.

    • #19703
      Jan Riche
      Participant

      Meral ( @meraltemel ), I too had such serious side effects that I decided that my quality of life was more important than slowing down the progression of the disease. I stopped taking it. My doctor changed me to Esbriet. I don’t have any side effects from this medication. It is supposed to do the same thing.

      I hope that is a possibility for you. Maybe your Mom should check this with her doctor. Unfortunately my progression may be slower but it is noticeable. I don’t know if the Ofev would have worked better, but I couldn’t live that way.

      We did try a lower dose but the side effects did not change.

      I hope your Mom finds a solution. Good luck.

      Jan

      • #19751
        Cynthia
        Participant

        My doctor says the efficacy of Ofev and Esbriet are the same. He’s starting me on Esbriet. I’m glad to hear you tolerated that well.

    • #19699

      Hello Meral ( @meraltemel )

      I’m sorry your Mother is so troubled with Ofev nausea.

      It’s precisely because of this side effect that my pulmonologist proposed, and I have opted, to go for Esbriet (Pirfenidone) which is sort of milder regarding nausea. Of course there are many other drawbacks like skin sensitivity to sunlight (UV radiation) etc. Have a look here https://www.drugs.com/esbriet.html

      Why don’t you talk to your doctor about it? It is also very important to take the medication on a full stomach after meals.

      God Bless,

      Michael

    • #19717
      Cheryl Bucy
      Participant

      Unfortunately we must all suffer from the effects of Ofev.   I have been on it since September 2016 and I suffer from nausea and diarrhea.  I have found that ginger ale helps quite a bit and also I found a tea that is made by Twinings.  It is Lemon and Ginger.  These are readily available at all grocery stores.  I also found a product at GNC called Ginger Candy that I can carry with me when I go out and it really relieves the symptoms of nausea.  I guess the common theme here is the ginger.  It really helps me.

      I hope this helps you too.

      Take care

    • #19792
      Peg
      Participant

      I have been taking OFEV for 18 months now and had all of the awful side effects too.  Lost a lot of weight and diarrhea, vomiting and nausea.  I put up with it until a month ago and asked my doctor to change me to the 100 mg pills.  What a difference.  I feel so much better, have gained some weight back and no diarrhea or vomiting.  I still sometimes get a little nausea, but usually because I need to eat something.  I find that if I keep something in my stomach all the time that seems to help.  A hard candy will help in a pinch to take it away.  Hope this helps.

    • #19832

      Hi Peg,

      This definitely is helpful – thanks for sharing! Unfortunately many of us on Ofev have experienced the awful side effects you mentioned, so any solutions that people have discovered are most welcome! Glad the 100mg pills are making a difference for you too, that is wonderful news! Thanks for sharing your experience, and wishing you the very best.
      Charlene.

    • #19843
      Lorena McManus
      Participant

      There are medications to counteract the side effects the side effects of antifibrotic medications and I’m not sure why doctors aren’t prescribing them. Some examples are Imodium for diarhhea and Zofran for nausea and vomiting. Please ask your physician about them as other folks have had success.

    • #19855

      Thanks Lorena, hopefully doctors are able to prescribe them as requested 🙂
      Charlene.

    • #19864
      Malcolm Mann
      Participant

      Hi all

      I to had similar problems with 150mg Ofev twice a day, I was not tolerating it at all. My doctors gave me a 2 week holiday then 150mg once a day till I got back up to see them, and now for the last month I’ve been on 100 mg twice a day.

      I’m tolerating the 100mg dose very well only very slight discomfort ( & emergencys).

       

      cheers Mal

    • #19917
      Anne Philiben
      Participant

      I have problem with dry heaves.  Have had to discontinue both Esbriet (GERD) and OFEV (diarrhea) and now rely on Mucinex for cough.  Dry heaves after some meds are a real problem.

    • #19934

      Hi @anphlbn, Anne,

      So nice to hear from you, although so sorry to hear about the horrible dry heaves you’ve been experiencing! That is just awful news. Do you find the Mucinex for the cough is helping? I know folks are always interested in learning more about what helps reduce the cough and there have been a few helpful solutions shared on this site. Its not possible to take the Mucinex with either of the anti-fibrotics? I’m sure your doctor would have considered this, and I’m sorry to hear of the tough side effects associated with each one. Hang in there, and feel free to write anytime.
      Charlene.

Viewing 11 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account